Dissipative decomposition of ordinary differential equations

Peter J. Olver, Chehrzad Shakiban

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


A general decomposition theorem that allows one to express uniquely arbitrary differential polynomials in one independent and one dependent variable as a combination of conservative, dissipative and higher order dissipative pieces is proved. The decomposition generalises the Rayleigh dissipation law for linear equations.

Original languageEnglish (US)
Pages (from-to)297-317
Number of pages21
JournalProceedings of the Royal Society of Edinburgh: Section A Mathematics
Issue number3-4
StatePublished - 1988

Bibliographical note

Funding Information:
t Research supported in part by NSF Grant DMS 86-02004 and by NATO Collaborative Research Grant RG 86/0055. X Research supported in part by College of St Thomas Faculty Development Grant.


Dive into the research topics of 'Dissipative decomposition of ordinary differential equations'. Together they form a unique fingerprint.

Cite this